Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at May 7, 2008, 12:15 AM CDT for Carson County, Potter County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 12:15 AM CDT (05:15 UTC)
- Expired
- May 7, 2008, 5:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Carson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 070515 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1215 AM CDT WED MAY 7 2008 ...STRONG WINDS MOVING NORTH ACROSS POTTER AND CARSON COUNTIES... .DISSIPATING THUNDERSTORMS IN SOUTHERN RANDALL COUNTY HAVE PRODUCED STRONG OUTFLOW WINDS. THESE STRONG WINDS WILL MOVE ACROSS POTTER AND CARSON COUNTIES THROUGH THE EARLY MORNING HOURS. TXZ012-013-071000- /O.NEW.KAMA.HW.W.0004.080507T0515Z-080507T1000Z/ POTTER-CARSON- INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER 1215 AM CDT WED MAY 7 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING FOR POTTER AND CARSON COUNTIES. SOUTHERLY WINDS AS A RESULT OF DISSIPATING THUNDERSTORMS WILL INCREASE INTO THE 60 TO 70 MPH RANGE THROUGH THE EARLY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. MOTORISTS SHOULD USE EXTREME CAUTION WHILE DRIVING AS THE WINDS WILL CAUSE DANGEROUS DRIVING CONDITIONS. $$ JJB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 12:14 AM CDT, 1 minute earlier.
Area forecast discussion, May 7, 12:14 AM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1214 AM CDT WED MAY 7 2008 .AVIATION... OUTFLOW FROM TSTMS TO THE S EXPECTED TO PRODUCE GUSTS AT OR ABOVE 40 KT NEXT FEW HOURS. AVIATION WX WARNING HAS BEEN ISSUED FOR THESE GUSTS THROUGH 6 AM. EVAPORATIVE COOLING FROM DISSIPATING TSTMS MAY ALSO PRODUCE PROLONGED WINDS. TSTMS MOVING TOWARD AMA AT THIS TIME. EXPECT MVFR AND IFR CIGS TO DEVELOP LATE TNGT. WIND SHIFT WILL RESULT IN NLY SFC WINDS DURING DAY ON THU. COCKRELL && .PREV DISCUSSION... /ISSUED 651 PM CDT TUE MAY 6 2008/ AVIATION... SCT TSTMS EXPECTED THIS EVE IN VERY UNSTABLE AMS. WILL INCLUDE CB AS CLOUD TYPE FOR ALL TAF SITES UNTIL EACH TERMINAL IS MORE THREATENED. WIND SHIFT LINE WILL MOVE THRU ALL TAF SITES LATE TNGT AND EARLY WED...ASSISTED BY OUTFLOW FROM KS TSTMS. MVFR CIGS EXPECTED LATE TNGT AND WED MRNG. CIGS EXPECTED TO LIFT BY MID MRNG AT AMA...AROUND NOON AT DHT...AND EARLY AFTN AT GUY. TSTMS WILL BE POSSIBLE AGAIN WED AFTN. COCKRELL PREV DISCUSSION... /ISSUED 357 PM CDT TUE MAY 6 2008/ DISCUSSION... THE UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN AZ THIS AFTERNOON...AND IS EXPECTED TO TRACK TOWARDS THE SOUTHERN HIGH PLAINS THIS EVENING. THE ATMOSPHERE IS PREPARED FOR A SIGNIFICANT SEVERE WEATHER EVENT. MODERATE INSTABILITY AND STRONG WIND SHEAR PROFILES ARE ALREADY PRESENT...AND SHOULD ONLY IMPROVE AS THE UPPER LEVEL SYSTEM APPROACHES. STRONGLY BELIEVE CONDITIONS FAVOR ORGANIZED THUNDERSTORM DEVELOPMENT THROUGH MUCH OF THE NIGHT...AND POSSIBLY EXTENDING INTO WEDNESDAY MORNING OVER THE EASTERN TEXAS PANHANDLE. AS THIS SYSTEM EXITS ON WEDNESDAY...WRAP AROUND MOISTURE SUPPORTS CONSIDERABLE CLOUD COVER AND ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE SEVERITY OF STORMS WILL DIMINISH EARLY WEDNESDAY AS RICH MOISTURE AND FORCING MOVES EAST. UPPER LEVEL FLOW REMAINS NEARLY ZONAL THROUGH THE WEEKEND WITH WEAK SHORTWAVES PUSHING RAPIDLY ACROSS THE SOUTHERN PLAINS. MODELS STILL PAINT AN UPPER LOW PRESSURE SYSTEM OVER THE WESTERN UNITED STATES EARLY NEXT WEEK. HOWEVER...CONSISTENTLY IS VERY LOW AND CANNOT ADD MUCH CONFIDENCE AT THIS TIME. NUNEZ FIRE WEATHER... SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY TONIGHT THROUGH WEDNESDAY .PRODUCING MODERATE TO HEAVY RAINFALL ACROSS MUCH OF THE PANHANDLES. ONCE THE ASSOCIATED WEATHER SYSTEM EXITS THE AREA...RELATIVE HUMIDITIES AND 20 FOOT WINDS APPROACH CRITICAL FIRE WEATHER CONDITIONS OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE THURSDAY AFTERNOON. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/11
Hazardous weather outlook, May 6, 10:00 PM CDT, 2 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT TUE MAY 6 2008 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1000 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF LOW LEVEL MOISTURE...AN UNSTABLE ATMOSPHERE...A SURFACE DRYLINE OVER WESTERN SECTIONS OF THE PANHANDLES...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ON WEDNESDAY...AND OVER EASTERN SECTIONS OF THE PANHANDLES WEDNESDAY NIGHT AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN PLAINS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... BUT ONE OR TWO STORMS MAY REACH SEVERE LEVELS IN THE EASTERN PANHANDLES...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT. SCHNEIDER
In the hours before
Special weather statement, May 6, 9:56 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 956 PM CDT TUE MAY 6 2008 OKZ001-070330- CIMARRON OK- 956 PM CDT TUE MAY 6 2008 ...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY... AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF BOISE CITY MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, May 6, 10:59 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1059 PM CDT TUE MAY 6 2008 TXZ016-017-070500- DEAF SMITH TX-RANDALL TX- 1059 PM CDT TUE MAY 6 2008 ...LINE OF STRONG THUNDERSTORMS TO IMPACT DEAF SMITH AND RANDALL COUNTIES... AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS BETWEEN LAZBUDDIE IN PARMER COUNTY AND HART IN CASTRO COUNTY...MOVING NORTHEAST AT 52 MPH. HEREFORD... CANYON AND PALO DURO STATE PARK ARE LIKELY TO BE AFFECTED BETWEEN 1130 PM AND 1230 AM CDT. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. NUNEZ
Special weather statement, May 6, 11:28 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1128 PM CDT TUE MAY 6 2008 TXZ018>020-070530- ARMSTRONG TX-COLLINGSWORTH TX-DONLEY TX- 1128 PM CDT TUE MAY 6 2008 ...LINE OF STRONG THUNDERSTORMS TO IMPACT ARMSTRONG...SOUTHERN COLLINGSWORTH AND DONLEY COUNTIES... AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TULIA IN SWISHER COUNTY TO PADUCAH IN COTTLE COUNTY...MOVING NORTHEAST AT 40 MPH. WAYSIDE...CLAUDE... CLARENDON...HEDLEY AND WELLINGTON ARE LIKELY TO BE AFFECTED BY THESE STORMS BETWEEN 1145 PM AND 100 AM CDT. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. NUNEZ
Special weather statement, May 6, 11:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1147 PM CDT TUE MAY 6 2008 TXZ011-012-016-017-070545- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 1147 PM CDT TUE MAY 6 2008 ...LINE OF STRONG THUNDERSTORMS TO IMPACT EASTERN DEAF SMITH...SOUTHEASTERN OLDHAM...SOUTHERN POTTER AND RANDALL COUNTIES... AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR HEREFORD TO WAYSIDE...MOVING NORTHEAST AT 45 TO 50 MPH. STRONG WINDS UP TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. NUNEZ
Local storm report, May 7, 12:11 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1211 AM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1209 AM NON-TSTM WND GST AMARILLO 35.20N 101.82W
05/07/2008 E60 MPH POTTER TX TRAINED SPOTTER
45TH AND BELL
&&
EVENT NUMBER 00207
SMBLocal storm report, May 7, 12:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1211 AM NON-TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/07/2008 M62 MPH POTTER TX ASOS
&&
EVENT NUMBER 00208
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:54 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 66 min |
| May 7, 7:06 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.